Article Text

PDF

Phenazopyridine induced methaemoglobinaemia associated with decreased activity of erythrocyte cytochrome b5 reductase.
  1. J S Daly,
  2. D E Hultquist,
  3. D L Rucknagel

    Abstract

    A 25-year-old woman taking usual doses of phenazopyridine developed her third clinically significant episode of cyanosis. Life threatening methaemoglobinaemia was documented and was treated with methylene blue. The patient and several members of her family showed decreased activities of erythrocyte NADH-cytochrome b5 reductase, predisposing them to the development of clinically significant methaemoglobinaemia when challenged with oxidant drugs.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.